Reconstruction of score sets

Open access

Abstract

The score set of a tournament is defined as the set of its different outdegrees. In 1978 Reid [15] published the conjecture that for any set of nonnegative integers D there exists a tournament T whose degree set is D. Reid proved the conjecture for tournaments containing n = 1, 2, and 3 vertices. In 1986 Hager [4] published a constructive proof of the conjecture for n = 4 and 5 vertices. In 1989 Yao [18] presented an arithmetical proof of the conjecture, but general polynomial construction algorithm is not known. In [6] we described polynomial time algorithms which reconstruct the score sets containing only elements less than 7. In [5] we improved this bound to 9.

In this paper we present and analyze new algorithms Hole-Map, Hole-Pairs, Hole-Max, Hole-Shift, Fill-All, Prefix-Deletion, and using them improve the above bound to 12, giving a constructive partial proof of Reid’s conjecture.

[1] G. Chartrand, L. Lesniak, J. Roberts, Degree sets for digraphs, Periodica Math. Hung., 7 (1976) 77-85. ⇒212

[2] T. H. Cormen, Ch. E. Leiserson, R. L. Rivest, C. Stein, Introduction to Algorithms (third edition), The MIT Press/McGraw Hill, Cambridge/New York, 2009. ⇒216

[3] J. L. Gross, J. Yellen, P. Zhang, Handbook of Graph Theory, CRC Press, Boca Raton, FL, 2013. ⇒210

[4] M. Hager. On score sets for tournaments, Discrete Math., 58 (1986) 25-34. ⇒ 210, 212

[5] A. Iványi, J. Elek, Degree sets of tournaments, Studia Univ. Babe,s-Bolyai, Informatica, 59 (2014) 150-164. ⇒210, 215, 223, 226

[6] A. Iványi, L. Lucz, T. Matuszka, G. Gombos, Score sets in multitournaments, I. Mathematical results, Annales Univ. Sci. Budapest., Rolando E¨otv¨os Nom., Sectio Comp., 40 (2013) 307-320. ⇒210, 214, 215, 223, 226, 228

[7] A. Iványi, B. M. Phong, On the unicity of the score sets of multitournaments, in: Fifth Conference on Mathematics and Computer Science (Debrecen, June 9-12, 2004), University of Debrecen, 2006, 10 pages. ⇒213

[8] A. Iványi, S. Pirzada, Comparison based ranking, in: ed. A. Iványi, Algorithms of Informatics, Vol. 3, mondAt, Vác, 2013, 1209-1258. ⇒211

[9] D. E. Knuth, The Art of Computer Programming, Volume 4A. Addison Wesley, Upper Saddle River, NJ, 2011. ⇒228

[10] H. H. Landau, On dominance relations and the structure of animal societies. III., Bull. Math. Biophysics, 15 (1953) 143-148. ⇒211, 212

[11] Q. Li, Some results and problems in graph theory, New York Academy of Science, 576 (1989) 336-343. ⇒214

[12] V. Petrović, On bipartite score sets, Zbornik Radova Prirodno-matematiˇckog Fakulteta Ser. Mat., Universitat u Novom Sadu, 13 (1983) 297-303. ⇒213

[13] S. Pirzada, A. Iványi, M. A. Khan, Score sets and kings, in ed. A. Iványi, Algorithms of Informatics, mondAt, Vác, 2013, 1337-1389. ⇒214

[14] S. Pirzada, T. A. Naikoo, On score sets in tournaments, Vietnam J. Math., 34 (2006) 157-161. ⇒212

[15] K. B. Reid, Score sets for tournaments, Congressus Numer., 21 (1978) 607-618. ⇒210, 212

[16] K. B. Reid, Tournaments: Scores, kings, generalizations and special topics, Congressus Numer., 115 (1996) 171-211. ⇒211, 212, 214

[17] K. Wayland, Bipartite score sets, Canadian Math. Bull., 26 (1983) 273-279. ⇒ 213

[18] T. X. Yao, On Reid conjecture of score sets for tournaments. Chinese Science Bull., 34 (1989) 804-808. ⇒210, 212, 213, 214

Acta Universitatis Sapientiae, Informatica

The Journal of Sapientia Hungarian University of Transylvania

Journal Information

Metrics

All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 199 146 10
PDF Downloads 63 48 6